MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 7X45; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 7X45; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the screw fractured just below the tulip at the right sided s1 screw.Important to keep in mind the patient had a sacralized l5.The surgeons assistant was trying to reengage the viper cannulated driver, along with the t20, and the viper 3d threaded driver so that they could advance the screw.The t20 & viper 3d thgd driver both stripped in the process, followed by the screw breaking just below the tulip.The surgeon was able to use universal removal to take the broken piece out.Note that we continued to have a problem with extensions at that same spot, they kept disengaging.There was nothing wrong with the extensions.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The tulip head and screw shank were returned.The returned tulip head features minimal signs of use beyond surface markings.The lobes of the flex ball had fractured.This would allow the saddle and tulip head to separate from the screw shank.The lobes of the flex ball in the screw may have broken if enough force was applied to it.The screw shank¿s external threads display apparent damage consistent with tool marks inflicted during shank removal post fracture.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause of lobes of the flex ball breaking cannot be determined from the sample and the information provided.A potential root cause may be excessive force placed on the polyaxial screw¿s flex ball, especially at an extreme angle in relation to the adjacent components of the screw.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 7X45
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8627838
Report Number1526439-2019-51679
Device Sequence Number2103247
Product Code PML
UDI-Device Identifier10705034282671
UDI-Public(01)10705034282671
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727745
Device Catalogue Number186727745
Device Lot Number230547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1